Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 175, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2020, 9:00 PM CDT for Cherokee County, Sequoyah County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2020, 9:00 PM CDT (02:00 UTC)
- Expired
- May 4, 2020, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 9:24 PM CDT | HAIL 1.5 | 2 S Box, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -464 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted.
078
WUUS54 KTSA 050200
SVRTSA
OKC021-135-050245-
/O.NEW.KTSA.SV.W.0175.200505T0200Z-200505T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
900 PM CDT Mon May 4 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Sequoyah County in east central Oklahoma...
Southern Cherokee County in east central Oklahoma...
* Until 945 PM CDT.
* At 900 PM CDT, a severe thunderstorm was located 3 miles east of
Greenleaf State Park, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Marble City... Lake Tenkiller State Park...
Brushy Lake State Park... Cookson...
Box...
A Tornado Watch remains in effect until 1000 PM CDT for east central
Oklahoma.
LAT...LON 3550 9482 3555 9513 3571 9513 3571 9481
TIME...MOT...LOC 0200Z 274DEG 33KT 3562 9511
HAIL...1.50IN
WIND...60MPH
$$4 follow-up statements
673
WWUS54 KTSA 050208
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
908 PM CDT Mon May 4 2020
OKC021-135-050245-
/O.CON.KTSA.SV.W.0175.000000T0000Z-200505T0245Z/
Sequoyah OK-Cherokee OK-
908 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN SEQUOYAH AND SOUTHEASTERN CHEROKEE COUNTIES...
At 908 PM CDT, a severe thunderstorm was located 3 miles southwest of
Lake Tenkiller State Park, moving east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Marble City... Lake Tenkiller State Park...
Brushy Lake State Park... Cookson...
Box...
A Tornado Watch remains in effect until 1000 PM CDT for east central
Oklahoma.
LAT...LON 3550 9482 3555 9513 3571 9513 3571 9481
TIME...MOT...LOC 0208Z 276DEG 31KT 3557 9508
HAIL...1.75IN
WIND...60MPH
$$732
WWUS54 KTSA 050212
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
912 PM CDT Mon May 4 2020
OKC021-135-050245-
/O.CON.KTSA.SV.W.0175.000000T0000Z-200505T0245Z/
Sequoyah OK-Cherokee OK-
912 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN SEQUOYAH AND SOUTHEASTERN CHEROKEE COUNTIES...
At 912 PM CDT, a severe thunderstorm was located near Lake Tenkiller
State Park, moving east at 35 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Marble City... Lake Tenkiller State Park...
Brushy Lake State Park... Cookson...
Box...
A Tornado Watch remains in effect until 1000 PM CDT for east central
Oklahoma.
LAT...LON 3550 9482 3555 9513 3571 9513 3571 9481
TIME...MOT...LOC 0212Z 276DEG 31KT 3557 9504
HAIL...2.50IN
WIND...60MPH
$$274
WWUS54 KTSA 050216
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
916 PM CDT Mon May 4 2020
OKC021-135-050245-
/O.CON.KTSA.SV.W.0175.000000T0000Z-200505T0245Z/
Sequoyah OK-Cherokee OK-
916 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN SEQUOYAH AND SOUTHEASTERN CHEROKEE COUNTIES...
At 915 PM CDT, a severe thunderstorm was located 3 miles southeast of
Lake Tenkiller State Park, moving east at 40 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Marble City... Lake Tenkiller State Park...
Brushy Lake State Park... Box...
A Tornado Watch remains in effect until 1000 PM CDT for east central
Oklahoma.
LAT...LON 3554 9509 3563 9507 3571 9481 3550 9482
TIME...MOT...LOC 0215Z 274DEG 33KT 3557 9500
HAIL...2.50IN
WIND...60MPH
$$142
WWUS54 KTSA 050221
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
921 PM CDT Mon May 4 2020
OKC021-050230-
/O.CAN.KTSA.SV.W.0175.000000T0000Z-200505T0245Z/
Cherokee OK-
921 PM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...
The core of severe thunderstorm which prompted the warning has
passed south of the area. Therefore the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for east central
Oklahoma.
LAT...LON 3550 9482 3554 9504 3564 9497 3564 9481
TIME...MOT...LOC 0220Z 280DEG 31KT 3556 9498
$$
OKC135-050245-
/O.CON.KTSA.SV.W.0175.000000T0000Z-200505T0245Z/
Sequoyah OK-
921 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN SEQUOYAH COUNTY...
At 920 PM CDT, a severe thunderstorm was located 4 miles north of
Vian, moving east at 35 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations in or near the path include...
Marble City... Brushy Lake State Park...
Box...
A Tornado Watch remains in effect until 1000 PM CDT for east central
Oklahoma.
LAT...LON 3550 9482 3554 9504 3564 9497 3564 9481
TIME...MOT...LOC 0220Z 280DEG 31KT 3556 9498
HAIL...2.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:34 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 4, 6:34 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 634 PM CDT Mon May 4 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR to VFR conditions are expected Tonight even with scattered severe thunderstorms affecting KMLC and the western Arkansas sites through 6z. VFR conditions are anticipated on Tuesday. && .PREV DISCUSSION... /Issued 231 PM CDT Mon May 4 2020/ ..SEVERE WEATHER EXPECTED THIS AFTERNOON AND EVENING... DISCUSSION... Atmosphere has become extremely unstable this afternoon with MLCAPES approaching 4500 J/KG just west of the area across north- central Oklahoma. Cold front currently moving into far northwest Osage county with pre-frontal boundary located slightly further south, near a Ralston, Copan line. Latest CAMs and surface analysis trends indicate scattered supercells will quickly develop along frontal boundary in the 3-5 PM range just north of I-44 with 0-6 KM deep layer shear remaining in 40 to 50 knot range. Very large hail to baseballs and damaging winds to 70 mph will be possible in the stronger cells. Although low level wind fields in the 0-1 KM range are not overly impressive, given the extreme instability, any deviant storm motion, with a more southern track, would likely enhance SRH/tornado threat. In addition, winds are little more backed/stronger across far northeast Oklahoma and northwest Arkansas near warm front, where a tornado or two will also be possible. Storms will likely become more linear with time with multiple strong to severe thunderstorm clusters pushing into southeast Oklahoma and northeast Arkansas this evening, transitioning towards a damaging wind threat. Significantly cooler weather expected behind front Tuesday into Wednesday as surface high pressure builds over the region. Models remain in good agreement with stronger upper shortwave moving out of the northern Rockies and into the central Plains on Thursday. Shower/thunderstorm chances will begin to ramp up Thursday afternoon into Thursday night with widespread rain expected with FROPA. NBM guidance looks good for the remainder of the extended periods. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, May 4, 5:22 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 522 PM CDT Mon May 4 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 522 PM CDT Mon May 4 2020 ...SIGNIFICANT SEVERE STORM POTENTIAL THROUGH THIS EVENING...VERY LARGE HAIL...DAMAGING WINDS AND ONE OR TWO STRONG TORNADOES... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Mainly Southeast of Interstate 44. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered strong to severe thunderstorms have developed late this afternoon along and just ahead of a strong cold front that is nearing the Interstate 44 corridor. A few tornadoes, with one or two strong tornadoes, are possible into the early evening hours. Very large hail to baseball size and winds to 70 miles an hour will also be possible with the strongest storms. Locally heavy rainfall may also result in some localized flooding issues. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. EXTENDED DISCUSSION... After a dry Tuesday and Wednesday, thunderstorm chances along with a severe weather threat return for Thursday into early Friday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 4, 8:08 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
808 PM CDT Mon May 4 2020
ARZ001-010-011-OKZ069-050145-
Madison AR-Benton AR-Washington AR-Adair OK-
808 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENTON...NORTHWESTERN
MADISON...NORTHERN WASHINGTON AND NORTHERN ADAIR COUNTIES UNTIL 845
PM CDT...
At 807 PM CDT, a strong thunderstorm was located 7 miles south of
Springtown, moving east at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fayetteville... Springdale...
Siloam Springs... Lowell...
Farmington... Tontitown...
Bethel Heights... West Siloam Springs...
Watts... Hobbs State Park...
War Eagle... Johnson...
Elm Springs... Goshen...
Savoy... Ballard...
Wedington... Gallitin...
Best... Rocky Comfort...
This includes Interstate 49 between mile markers 62 and 78.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Arkansas...and northeastern Oklahoma.
LAT...LON 3607 9388 3604 9478 3616 9461 3616 9456
3619 9457 3624 9450 3628 9386
TIME...MOT...LOC 0107Z 269DEG 54KT 3615 9440Special weather statement, May 4, 8:09 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Tulsa OK 809 PM CDT Mon May 4 2020 OKZ066-067-070-050145- Muskogee OK-Okmulgee OK-Wagoner OK- 809 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER... NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 845 PM CDT... At 809 PM CDT, a strong thunderstorm was located 4 miles south of Haskell, moving northeast at 50 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Muskogee... Wagoner... Haskell... Okay... Porter... Taft... Boynton... Tullahassee... Bald Hill... Jamesville... Choska... A Tornado Watch remains in effect until 1000 PM CDT for northeastern and east central Oklahoma. LAT...LON 3563 9569 3577 9590 3596 9535 3580 9526 TIME...MOT...LOC 0109Z 247DEG 42KT 3575 9566
Special weather statement, May 4, 8:10 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Tulsa OK 810 PM CDT Mon May 4 2020 OKZ058-063-050130- Delaware OK-Ottawa OK- 810 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DELAWARE AND SOUTHERN OTTAWA COUNTIES UNTIL 830 PM CDT... At 810 PM CDT, a strong thunderstorm was located 3 miles south of Fairland, moving northeast at 65 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Grove... Fairland... Wyandotte... Cayuga... Twin Bridges State Park... This includes Interstate 44 between mile markers 297 and 300. A Tornado Watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3665 9462 3658 9485 3674 9495 3689 9462 TIME...MOT...LOC 0110Z 244DEG 56KT 3670 9482
Special weather statement, May 4, 8:31 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Tulsa OK 831 PM CDT Mon May 4 2020 OKZ067>070-072-050200- Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-Wagoner OK- 831 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...CENTRAL ADAIR...SOUTHEASTERN WAGONER...SOUTHERN CHEROKEE AND NORTHERN MUSKOGEE COUNTIES UNTIL 900 PM CDT... At 831 PM CDT, strong thunderstorms were located along a line extending from 6 miles southeast of Hulbert to near Oktaha. Movement was east at 65 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Muskogee... Tahlequah... Stilwell... Fort Gibson... Okay... Braggs... Greenleaf State Park... Pumpkin Center... Maryetta... Cookson... Cherokee Landing State Park... Sequoyah State Park... Lake Tenkiller State Park... Adair State Park... Wainwright... Summit... A Tornado Watch remains in effect until 1000 PM CDT for northeastern and east central Oklahoma. LAT...LON 3560 9498 3559 9568 3591 9531 3590 9452 TIME...MOT...LOC 0131Z 261DEG 56KT 3585 9507 3560 9546
Local storm report, May 4, 8:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 2 WNW TAHLEQUAH 35.93N 95.00W
05/04/2020 E1.00 INCH CHEROKEE OK TRAINED SPOTTER
&&
MATLocal storm report, May 4, 8:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
852 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 3 N TAHLEQUAH 35.96N 94.97W
05/04/2020 E1.00 INCH CHEROKEE OK PUBLIC
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:06 PM CDT | Special Weather Statement | TSA | Ottawa | 39 min |
| May 4, 7:14 PM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| May 4, 7:34 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| May 4, 7:38 PM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| May 4, 7:44 PM CDT | Special Weather Statement | TSA | Wagoner | 31 min |
| May 4, 8:09 PM CDT | Special Weather Statement | TSA | Wagoner | 36 min |
| May 4, 8:10 PM CDT | Special Weather Statement | TSA | Ottawa | 20 min |
| May 4, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Wagoner | 46 min |
| May 4, 8:31 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Muskogee | 29 min |
| May 4, 8:48 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 27 min |
| May 4, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 41 min |
| May 4, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 35 min |
| May 4, 10:41 PM CDT | Special Weather Statement | TSA | Sequoyah | 34 min |
| May 4, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 27 min |
| May 4, 11:24 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 25 min |
| May 5, 12:41 AM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| May 5, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 46 min |
| May 5, 1:33 AM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| May 5, 4:08 AM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| May 5, 4:43 AM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| May 5, 5:29 AM CDT | Special Weather Statement | TSA | Choctaw | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.